MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX25E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and product release decision control sheets of the involved product/lot# combination was conducted with no relevant findings.A search of the complaint file found no report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The user facility reported a leak in the fx25 capiox device.Follow up communication with the user facility confirmed the following information: a pinhole leak occurred at the manifold during prime.The product was changed out.The surgery was completed successfully.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection upon receipt found the sampling line tube had a crack on the segment adjacent to the female connector.Water was let to flow through the actual sample by gravity.A leak was revealed at the crack.The female connector was inspected under magnification and found to have a crack.The surface of the crack on the tube was found to be in the smooth state.Ct-scanning of the female connector revealed that the segment of the tube inserted in the female connector also had a crack.Functional testing was conducted: a test sample of which a female connector on the sampling line had a tube attached to it was prepared.A shock force was applied to the female connector.Consequently, cracks were observed to be similar to those on the actual sample.Ct-scanning of the female connector revealed that the segment of the tube inserted in the female connector also had a crack.Damage on the female connector and tube of the test sample was observed to be similar to that on the actual sample.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be definitively determined based on the investigation results, it is likely the actual sample was subjected to a shock force.The device labeling does address the potential for such an event in the instructions-for-use (ifu): "do not use if the package or device is damaged (e.G.Cracked) or any of the part caps are off.Do not use an oxygenator that leaks." all available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5880152
Report Number9681834-2016-00204
Device Sequence Number19005955
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number1CX*FX25E
Device Lot Number160317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1